Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Computation of Fokker-Planck equation


Author: Stephen S.-T. Yau
Journal: Quart. Appl. Math. 62 (2004), 643-650
MSC: Primary 82C31; Secondary 82D10, 94A12
DOI: https://doi.org/10.1090/qam/2104266
MathSciNet review: MR2104266
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In plasma physics, the interaction of radio-frequency waves with a plasma is described by a Fokker-Planck equation with an added quasilinear term. In nonlinear filtering with conditional probability density of the state $ {x_t}$ given the observation $ \left\{ {y\left( s \right):0 \le s \le t} \right\}$ is also described by a Fokker-Planck equation with an added first order term. Method for solving Fokker-Planck equation by means of ordinary differential equations is discussed.


References [Enhancements On Off] (What's this?)

  • [Fi] N. J. Fisch, Confining a Tokamak Plasma with $ rf$-Driven currents, Phys. Rev. Lett. 41 (1978), 873-876.
  • [Ka] C. F. F. Karney, Fokker-Planck and Quasilinear Codes, Computer Physics Reports 4 (1983), 183.
  • [Ke-Mc] G. D. Kerbel and M. G. McCoy, Kinetic theory and simulation of multispecies plasmas in tokamaks excited with electromagnetic waves in the ion-cyclotron range of frequencies, Phys. Fluids, vol. 28 (1985), 3629-3649.
  • [Hu-Ya] G. Q. Hu and S. S.-T. Yau, Finite dimensional filters with nonlinear drift XV: New direct method for construction of universal finite dimensional filter, (to appear) IEEE Transactions on Aerospace and Electronic Systems.
  • [Ya-Ya] Shing-Tung Yau and Stephen S.-T. Yau, Real time solution of nonlinear filtering problem without memory. I, Math. Res. Lett. 7 (2000), no. 5-6, 671–693. MR 1809293, https://doi.org/10.4310/MRL.2000.v7.n6.a2

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 82C31, 82D10, 94A12

Retrieve articles in all journals with MSC: 82C31, 82D10, 94A12


Additional Information

DOI: https://doi.org/10.1090/qam/2104266
Article copyright: © Copyright 2004 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website